Hail, Chicot
- When
- August 17, 5:25 PM CST
- Where
- Chicot County, Macon Lake
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.417, -91.317
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Aug 17, 2:15 PM CST, 3 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 230 PM CDT FRI AUG 17 2001 AIR MASS MOIST ACROSS REGION WITH PRECIPITABLE WATER VALUES GENERALLY AROUND 2 INCHES. MOISTURE WILL INCREASE TONIGHT AS THE NEXT SHORTWAVE ADVANCES EWD FROM NE TX. THE TX SHORTWAVE ASSOCIATED WITH DEEP LAYER MOISTURE AND LARGE AREAS OF CONVECTION. MODELS WEAKEN THE SYSTEM AS IT MOVES INTO THE WRN FRINGES OF THE FORECAST AREA LATE TONIGHT BUT WILL MAINTAIN THREAT OF THUNDERSTORMS EARLY WITH BEST CHANCE IN WRN ZONES FOR EARLY TONIGHT. MODELS MAINTAIN DEEP MOISTURE FOR FORECAST AREA THROUGH SATURDAY AFTERNOON WITH DRIER AIR PUSHING IN AT MID/UPPER LEVELS BY SATURDAY EVENING. AM CONCERNED THAT CLOUDS COVER FROM CONVECTIVE SYSTEM TONIGHT WILL PRODUCE ENOUGH CLOUD COVER TO REDUCE DIURNAL HEATING SATURDAY. MODELS ALSO WEAKER ON DYNAMICS FOR SATURDAY THAN IN PREVIOUS RUNS. GENERAL MODEL AGREEMENT THAT SURFACE BOUNDARY WILL DISSIPATE BY EARLY SATURDAY BUT MESOSCALE BOUNDARIES EXPECTED. WITH RELATIVELY WEAK LOW LEVEL CONVERGENCE/UPPER DIVERGENCE COUPLET FORECAST CENTRAL AND SRN ZONES AND ABUNDANT MOISTURE AT LEAST THROUGH THE EARLY AFTERNOON...WILL GO WITH CHANCE POPS MOST ZONES. AGREE WITH NCEP TREND OF MAX AMOUNTS CENTRAL AREAS THROUGH EARLY SATURDAY DUE TO SURFACE BOUNDARY FORCING TONIGHT WITH MORE BROAD BRUSHING OF LIGHTER AMOUNTS DURING THE DAY SATURDAY. NEXT MOISTURE MAX SHIFTS INTO THE REGION FROM THE NW SATURDAY NIGHT. THIS ASSOCIATED WITH SHORTWAVE THAT PIVOTS IN FROM AR. STRONG DIFFERENTIAL DIVERGENCE MAX TO MOVE INTO NW ZONES AFTER MIDNIGHT SATURDAY NIGHT AND SHIFT INTO CENTRAL ZONES SUNDAY MORNING. COLD FRONT DROPPING THIS WAY SUNDAY. SURFACE BOUNDARY MOVING TO NW MS SUNDAY MORNING...HANGING OVER SRN ZONES MONDAY. UPPER TROUGH PERSISTING OVER REGION THROUGH MONDAY. UPPER RIDGING DEVELOPING TUE AS AIR MASS DRIES. SURFACE RIDGING ALSO BEGINNING TUE. DRY CONDITIONS EXPECTED WED THROUGH FRI AS UPPER RIDGING CONTINUES. EXTENDED MODELS DONT SHOW MUCH EFFECT FROM TROPICAL SYSTEM CHANTAL FOR OUR FORECAST AREA AT THIS TIME. PRELIM NUMBERS: JAN 74/89/74/92 4433 MEI 72/89/72/91 4433 .JAN... MS...NONE. LA...NONE. AR...NONE.
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 181200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 210 PM CDT FRI AUG 17 2001 ...THUNDERSTORMS... ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON...MAINLY ALONG AND SOUTH OF A BASTROP...LOUISIANA...TO BELZONI TO KOSCIUSKO TO LOUISVILLE TO MACON...MISSISSIPPI LINE. SCATTERED THUNDERSTORMS ARE EXPECTED OVER THE LOWER MISSISSIPPI VALLEY THIS AFTERNOON AND INTO TONIGHT. THE WINDS IN THE UPPER LEVELS OF THE ATMOSPHERE ARE VERY WEAK. HOWEVER...THE LOWER LEVEL AIR IS EXTREMELY UNSTABLE...AND A LAYER OF DRY AIR ABOVE THE LOWER LEVELS WILL HELP TO ENHANCE THE POTENTIAL FOR SEVERE DOWN-BURST WINDS OF UP TO 60 MPH DURING THE AFTERNOON HOURS TODAY. EMERGENCY MANAGEMENT PERSONNEL...HAM RADIO OPERATORS AND STORM SPOTTERS SHOULD MONITOR THE WEATHER SITUATION THIS AFTERNOON. ...FLOODING... SCATTERED THUNDERSTORMS THIS AFTERNOON WILL TEND TO MOVE SLOWLY TO THE EAST OR SOUTHEAST AT 5 TO 10 MPH. DUE TO THE SLOW MOVEMENT OF STORMS ...LOCALIZED RAINFALL AMOUNTS OF 1 TO 2 INCHES WILL BE POSSIBLE...ESPECIALLY ALONG AND SOUTH OF A BASTROP...LOUISIANA TO YAZOO CITY TO PHILADELPHIA...MISSISSIPPI LINE. AS A RESULT...PONDING OF ROADWAYS ALONG WITH MINOR STREET FLOODING WILL BE POSSIBLE WITH STRONGER THUNDERSTORMS LATER THIS AFTERNOON AND INTO THE EVENING HOURS. AN APPROACHING UPPER LEVEL DISTURBANCE WILL COMBINE WITH A STALLED FRONTAL BOUNDARY OVER CENTRAL MISSISSIPPI TO ALLOW FOR SCATTERED THUNDERSTORM DEVELOPMENT WITH DAYTIME HEATING. LOW LEVEL MOISTURE IS PLENTIFUL ACROSS THE REGION...ESPECIALLY ACROSS NORTHEAST LOUISIANA AND CENTRAL AND SOUTHERN MISSISSIPPI. THE VERY MOIST AIR OVER THE REGION AND THE EXPECTED SLOW STORM MOVEMENTS MAY LEAD TO LOCALLY HEAVY RAINFALL AMOUNTS IN SPOTS WHICH WILL CAUSE PONDING ON ROADWAYS. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2001Every state in 2001This day in weather historyWarnings in Arkansas, August 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5261728.